Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

hula_dancer73 posted:
how come when you take AEDs you get wiped out from them?

I take Vimpat at 8 am, noon, 4 pm and 8 pm.

When I take the first Vimpat it wipes me out. Then I throw the rest of my other meds from other problems in there around 10 30 am.

Why do they slow you down?

Every thing I do is slow. I drag along all the time.

Vimpat is a class V controlled substance as well.

I sleep alot as well.

I am on the mainland right now I see my TMJ doc Monday and then then my neuro and surgeon on Tuesday, then go back to Honolulu.

anthonybrownii responded:
It is one of the most common side effects of any AED and the main thing I try to do is take it and do busy things for the first half hour after to give me a fighting chance to fight the drowsiness.
clarinet2 responded:
I just spoke with a doctor of pharmacy and asked this question. Because anti seizure medications effect the central nervous system by slowing it down which then can make us tired.

I agree with keeping busy after taking the medication.
dancer86442 responded:
Hi Nancy,

Well, you already know that Pheno's do me the same. But, I gotta agree w/ Anthony & Clarinet. The Road trip I just returned from. Well, 3 weeks on the road & only 2 naps. Both Short compared to usual & now that I am back home, well, I am trying ways to avoid my naps! Gardening, cleaning, etc. I wanna start collecting small rocks to polish & start making jewelry again. I think that would keep me Busy. If not, well, I will figure out another way to keep me occupied. Maybe take up knitting or crocheting. Yeah Rite. HEHE! Love you & Lots of Hugs.

Love Candi

Helpful Tips

South Carolina Epilepsy Support
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center